Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Asenapine may affect your heart's rhythm. Other drugs can have the same effect.
What might happen:
Taking asenapine with agents that can affect your heart rhythm may increase your risk of an irregular heartbeat, which may be life-threatening.
What you should do about this interaction:
Let your healthcare professionals (e.g doctor or pharmacist) know that you are taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have dizziness or fainting episodes. Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Saphris (asenapine) US prescribing information. Schering Corporation October, 2011.